Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Spontaneous chronic epidural hematoma in the lumbar spine associated with Warfarin intake: a case report
Umea Univ Hosp, Dept Pharmacol & Clin Neurosci, Div Neurosurg & Clin Neurophysiol, Umea, Sweden.;Norwegian Univ Sci & Technol, Dept Neurosci, Trondheim, Norway..
Uppsala University, Disciplinary Domain of Medicine and Pharmacy, Faculty of Medicine, Department of Surgical Sciences, Orthopaedics. Umea Univ Hosp, Dept Ortoped, Spinal Unit, Umea, Sweden.
2016 (English)In: SpringerPlus, E-ISSN 2193-1801, Vol. 5, article id 1832Article in journal (Refereed) Published
Abstract [en]

Introduction: Spontaneous spinal epidural hematomas are rare. However, in patients on anticoagulant treatment the risk may increase. Symptomatically patients may present with radiculopathy and even progressive neurological deficits. Case description: We present a case of a warfarin treated patient with left L5 radiculopathy. MRI was evaluated as showing a lumbar disc prolapse or synovial cyst at L4-L5 level. The patient was operated and an organized material was removed and analysed as a hematoma. No prolapsed disc or synovial cyst was found. The patient was neurologically restored following the operation. Discussion and Evaluation: This case illustrates how spontaneous epidural spinal hematomas can present with symptoms of radiculopathy and radiologically be misinterpreted as a protruding disc or cyst. Conclusion: Warfarin treated patients may have an increased risk of spontaneous spinal epidural hematomas.

Place, publisher, year, edition, pages
2016. Vol. 5, article id 1832
Keywords [en]
Anticoagulant treatment, L5-root compression, Radiculating pain, MRI
National Category
Orthopaedics
Identifiers
URN: urn:nbn:se:uu:diva-316151DOI: 10.1186/s40064-016-3546-xISI: 000391810900012PubMedID: 27818870OAI: oai:DiVA.org:uu-316151DiVA, id: diva2:1077456
Available from: 2017-02-27 Created: 2017-02-27 Last updated: 2018-01-13Bibliographically approved

Open Access in DiVA

fulltext(1125 kB)82 downloads
File information
File name FULLTEXT01.pdfFile size 1125 kBChecksum SHA-512
0b36927234a53c2b34a2858a3db8c8043a7e34ccab39ea7634de3e60ea722bf15c47836428fb679f1d3f36c330a1ed07787932fb7668f3e37da0fdffb89d682c
Type fulltextMimetype application/pdf

Other links

Publisher's full textPubMed

Search in DiVA

By author/editor
Jonsson, Håkan
By organisation
Orthopaedics
In the same journal
SpringerPlus
Orthopaedics

Search outside of DiVA

GoogleGoogle Scholar
Total: 82 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
pubmed
urn-nbn

Altmetric score

doi
pubmed
urn-nbn
Total: 497 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf